Has anyone else gained weight with Femara? I was started on it after being given Xeloda (Capecitabine) last year for metastatic breast cancer. Previously I was taking Arimidex (absolutely brilliant for me). I was in remission for approx 7 years until I was taken off it. I checked the stats for Femara and it appears that fewer people survive with this drug than Tamoxofen which it replaces. I also have a lot of pain and muscle contractions now. Hate this drug! I was surprised to find that it is being used for women with fertility problems. Unfortunately I also have COPD so I can't do much about exercising although I do try. The site of me trying to exercise while fixed to my oxygen machine has my husband in stitches! He's better not peg out on me!!
Weight gain is listed as one of the side effects of Femara. I'm not sure where you got the information that fewer pt.s survived while being treated with Femara than those taking Tamoxifen. Femara is used for pt.s who are being treated for metastatic breast cancer and this would be the reason for the decreased survival rate ... not the Femara itself. Unfortunately the joint or bone pain you mention are also side effects of this medication. If you find the side effects unbearable you might have this discussion with your Oncologist regarding other options. Regards ....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.